Skip to main content Accessibility help
×
Home
Hostname: page-component-55597f9d44-qcsxw Total loading time: 0.322 Render date: 2022-08-16T20:39:23.341Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "useRatesEcommerce": false, "useNewApi": true } hasContentIssue true

Homogenization of constrained optimal control problems forone-dimensional elliptic equations on periodic graphs

Published online by Cambridge University Press:  24 June 2008

Peter I. Kogut
Affiliation:
Department of Differential Equations, Dnipropetrovsk National University, Naukova str., 13, 49050 Dnipropetrovsk, Ukraine. p.kogut@i.ua
Günter Leugering
Affiliation:
Institüt für Angewandte Mathematik Lehrstuhl II, Universität Erlangen-Nürnberg Martensstr.3, 91058 Erlangen, Germany. Guenter.Leugering@am.uni-erlangen.de
Get access

Abstract

We are concerned with the asymptotic analysis of optimal control problems for 1-D partial differential equations defined on a periodic planar graph, as the period of the graph tends to zero. We focus on optimal control problems for elliptic equations with distributed and boundary controls. Using approaches of the theory of homogenization we show that the original problem on the periodic graph tends to a standard linear quadratic optimal control problem for a two-dimensional homogenized system, and its solution can be used as suboptimal controls for the original problem.

Type
Research Article
Copyright
© EDP Sciences, SMAI, 2008

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

H. Attouch, Variational Convergence for Functional and Operators, Applicable Mathematics Series. Pitman, Boston-London (1984).
A. Bensoussan, J.L. Lions and G. Papanicolau, Asymptotic Analysis for Periodic Structures. North-Holland, Amsterdam (1978).
Bouchitte, G. and Fragala, I., Homogenization of thin structures by two-scale method with respect to measures. SIAM J. Math. Anal. 32 (2001) 11981226. CrossRef
A. Braides, Γ-convergence for Beginners. Oxford University Press, Oxford (2002).
G. Buttazzo, Γ-convergence and its applications to some problems in the calculus of variations, in School on Homogenization, ICTP, Trieste, September 6–17, 1993, SISSA (1994) 38–61.
Buttazzo, G. and Dal Maso, G., Γ-convergence and optimal control problems. J. Optim. Theory Appl. 32 (1982) 385407. CrossRef
Casado-Diaz, J., Luna-Laynez, M. and Marin, J.D., An adaption of the multi-scale methods for the analysis of very thin reticulated structures. C. R. Acad. Sci. Paris Sér. I 332 (2001) 223228. CrossRef
Chechkin, G., Zhikov, V., Lukkassen, D. and Piatnitski, A., On homogenization of networks and junctions. J. Asymp. Anal. 30 (2000) 6180.
D. Cioranescu and F. Murat, A strange term coming from nowhere, in Topic in the Math. Modelling of Composit Materials, Boston, Birkhäuser, Prog. Non-linear Diff. Equ. Appl. 31 (1997) 49–93.
Cioranescu, D., Donato, P. and Zuazua, E., Exact boundary controllability for the wave equation in domains with small holes. J. Math. Pures Appl. 69 (1990) 131.
C. Conca, A. Osses and J. Saint Jean Paulin, A semilinear control problem involving in homogenization. Electr. J. Diff. Equ. (2001) 109–122.
G. Dal Maso, An Introduction of Γ-Convergence. Birkhäuser, Boston (1993).
Haraux, A. and Murat, F., Perturbations singulières et problèmes de contrôle optimal : deux cas bien posés. C. R. Acad. Sci. Paris Sér. I 297 (1983) 2124.
Haraux, A. and Murat, F., Perturbations singulières et problèmes de contrôle optimal : un cas mal posé. C. R. Acad. Sci. Paris Sér. I 297 (1983) 9396.
Kesavan, S. and Vanninathan, M., L'homogénéisation d'un problème de contrôle optimal. C. R. Acad. Sci. Paris Sér. A-B 285 (1977) 441444.
Kesavan, S. and Saint Jean Paulin, J., Optimal control on perforated domains. J. Math. Anal. Appl. 229 (1999) 563586. CrossRef
Kogut, P.I., S-convergence in homogenization theory of optimal control problems. Ukrain. Matemat. Zhurnal 49 (1997) 14881498 (in Russian).
Kogut, P.I. and Leugering, G., Homogenization of optimal control problems in variable domains. Principle of the fictitious homogenization. Asymptotic Anal. 26 (2001) 3772.
Kogut, P.I. and Leugering, G., Asymptotic analysis of state constrained semilinear optimal control problems. J. Optim. Theory Appl. 135 (2007) 301321. CrossRef
Kogut, P.I. and Leugering, G., Homogenization of Dirichlet optimal control problems with exact partial controllability constraints. Asymptotic Anal. 57 (2008) 229249.
P.I. Kogut and T.A. Mel'nyk, Asymptotic analysis of optimal control problems in thick multi-structures, in Generalized Solutions in Control Problems, Proceedings of the IFAC Workshop GSCP-2004, Pereslavl-Zalessky, Russia, September 21–29 (2004) 265–275.
J.E. Lagnese and G. Leugering, Domain decomposition methods in optimal control of partial differential equations, International Series of Numerical Mathematics 148. Birkhäuser Verlag, Basel (2004).
Lenczner, M. and Senouci-Bereski, G., Homogenization of electrical networks including voltage to voltage amplifiers. Math. Meth. Appl. Sci. 9 (1999) 899932. CrossRef
Leugering, G. and Schmidt, E.J.P.G., On the modelling and stabilization of flows in networks of open canals. SIAM J. Contr. Opt. 41 (2002) 164180. CrossRef
J.-L. Lions, Optimal Control of Systems Governed by Partial Differential Equations. Berlin, Springer-Verlag (1971).
Mazja, V. and Slutsckij, A., Averaging of a differential operator on thick periodic grid. Math. Nachr. 133 (1987) 107133.
Orive, R. and Zuazua, E., Finite difference approximation of homogenization for elliptic equation. Multiscale Model. Simul. 4 (2005) 3687. CrossRef
Panasenko, G.P., Asymptotic solutions of the elasticity theory system of equations for lattice and skeletal structures. Russian Academy Sci. Sbornik Math. 75 (1993) 85110. CrossRef
G.P. Panasenko, Homogenization of lattice-like domains. L-convergence. Reprint No. 178, Analyse numérique, Lyon Saint-Étienne (1994).
T. Roubiček, Relaxation in Optimization Theory and Variational Calculus. Walter de Gruyter, Berlin, New York (1997).
J. Saint Jean Paulin and D. Cioranescu, Homogenization of Reticulated Structures, Applied Mathematical Sciences 136. Springer-Verlag, Berlin-New York (1999).
Saint Jean Paulin, J. and Zoubairi, H., Optimal control and “strange term” for the Stokes problem in perforated domains. Portugaliac Mathematica 59 (2002) 161178.
Vogelius, M., A homogenization result for planar, polygonal networks. RAIRO Modél. Math. Anal. Numér. 25 (1991) 483514. CrossRef
Zhikov, V.V., Weighted Sobolev spaces. Sbornik: Mathematics 189 (1998) 2758. CrossRef
Zhikov, V.V., On an extension of the method of two-scale convergence and its applications. Sbornik: Mathematics 191 (2000) 9731014. CrossRef
Zhikov, V.V., Homogenization of elastic problems on singular structures. Izvestija: Math. 66 (2002) 299365.
V.V. Zhikov, S.M. Kozlov and O.A. Oleinik, Homogenization of Differential Operators and Integral Functionals. Springer-Verlag, Berlin (1994).

Save article to Kindle

To save this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about saving to your Kindle.

Note you can select to save to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be saved to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Homogenization of constrained optimal control problems for one-dimensional elliptic equations on periodic graphs
Available formats
×

Save article to Dropbox

To save this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about saving content to Dropbox.

Homogenization of constrained optimal control problems for one-dimensional elliptic equations on periodic graphs
Available formats
×

Save article to Google Drive

To save this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about saving content to Google Drive.

Homogenization of constrained optimal control problems for one-dimensional elliptic equations on periodic graphs
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *